It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Spironolactone for Acne, is drinking alcohol socially ok?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-02-2013, 07:58 PM   #1
    Gina1081
    Newbie
    (female)
     
    Gina1081's Avatar
     
    Join Date: Nov 2012
    Location: Arlington, VA
    Posts: 6
    Gina1081 HB User
    Spironolactone for Acne, is drinking alcohol socially ok?

    My doctor prescribed me 25 mg of Spironolactone 1x a day to start for my hormonal acne. I have read pretty much everything I could find on the Internet about it but am still unsure about the side effect of drinking socially on this drug. By socially I mean 2-3 glass of wine or a few mixed drinks 1 or 2 times a week. I understand it's a diuretic and will dyhydrate you so water is key. Plus I am familiar with the side effects of drowsyness and dizziness, but just was curious to what others had experienced first hand.

    Thanks!

     
    Sponsors Lightbulb
       
    Old 11-30-2013, 09:55 PM   #2
    arpi
    Newbie
    (female)
     
    arpi's Avatar
     
    Join Date: Nov 2013
    Location: NYC
    Posts: 3
    arpi HB User
    Re: Spironolactone for Acne, is drinking alcohol socially ok?

    Any update on how the Spiro is going?

    I almost went on Spiro but started Accutane instead, after blood tests did not show abnormality in androgen levels. I'm confused though because apparently many women start Spironolactone for acne even when their hormones appear to be normal, and they claim great results. Any thoughts or advice?

     
    Old 12-02-2013, 04:20 AM   #3
    MSNik
    Senior Veteran
    (female)
     
    Join Date: Sep 2006
    Location: USA
    Posts: 13,069
    MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
    Re: Spironolactone for Acne, is drinking alcohol socially ok?

    Since they are completely different types of medication and since both can destroy your liver and other organs- I am confused. Just make sure you are NOT drinking on Accutane. Its already very strong medication targeted at liver enzymes, adding alcohol to that is not a good idea. Now that winter is here, be extra diligent with the mositurizers as well. Accutane strips the skin of any excess moisture- your lips and nose especially will feel chapped first. Hope it helps.
    __________________
    RRMS- dx 05

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:14 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!